Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Pregnant. Brown spotting. Taken Primolut and Duphaston. What is the problem?

i am 5.7wks pregnant been experiencing dark brown/black spotting for 5 days and today red blood. I went to the gyn and was injected 250mg primolut depot and told to go after 2 weeks for review. I was also given duphaston 10 mg to use for the same period.kindly make me understand what the problem could be and if these medicines have any -ve effects. faith
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2013
Thanks for your query.
You are having a condition called threatened abortion.
Herein, there is a risk of aborting the baby, but there is a slight possibility of continuing the pregnancy with proper medication and pregnancy support.
THis is what your gynecologist is doing.
Primolut depot and duphaston are forms of progesterone which are given to support the growing pregnancy.
These medicines do have side effects, as every medicine does, but they are indicated for the problem you have.
You would know if the pregnancy is viable or not, with a repeat ultrasound after 2 weeks.
If normal growth is not seen then, termination maybe advised.
Take adequate rest, avoid stress , intercourse etc.
take care.
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor